MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE
Catalog Number 705212
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the cannulated driver broke on the threading and the patient had to be opened up to find the broken piece.The procedure time was extended and completed using a second cannulated driver, on power and by hand, switching it back and forth.The surgeon had to open the patient up a bit further to find the missing piece that was stuck on the guide wire, and the surgery went a bit longer than anticipated.Otherwise, no further complications were experienced.All debris was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d9(product available to stryker) and h3(device evaluated by mfg).The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received screwdriver showed normal signs of usage.However, the tip region was found to be broken and the fracture pattern was oblique.The fracture surface majorly exhibited typical characteristics of a brittle failure and very minimal signs of a ductile fracture, evident by largely a smooth fracture surface with slight plastic deformation.The broken tip showed similar features but also carried an additional crack which is also indicative of high loading, most likely combination of torsional & bending load.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards an inappropriate usage of the screwdriver evident by predominantly a brittle fracture and oblique fracture pattern indicating towards application of excessive bending & torsional load.The ifu warns the user that: while rare, intra-operative fracture or breakage of instruments can occur.Instruments which have experienced excessive use or excessive force are susceptible to fracture.Instruments should be examined for wear or damage prior to surgery.If any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23596413
Report Number0008031020-2025-02085
Device Sequence Number10291708
Product Code HWC
UDI-Device Identifier07613252708469
UDI-Public(01)07613252708469(10)2324AA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number705212
Device Lot Number2324AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown